MAUDE Adverse Event Report: THORATEC CORPORATION; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

THORATEC CORPORATION; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 102956
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the centrimag motor was sent to the customer and they tried to exchange the centrimag motor on (b)(6) 2026.The centrimag console experienced a m5 error message, which alluded to a centrimag pump issue.The centrimag console was turned off and turned back on, which cleared the alarm.After that, the centrimag console received a m2 pump not connected alarm which blocked the rpms from being adjusted so they would not increase.Then the customer connected another centrimag pump head to the centrimag console and did not have any issues.The customer was unsure if the pins were bent inside the centrimag pump connection.The product will be returned for evaluation and repair.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of motor-related alarms was not confirmed.The returned centrimag motor (serial number (b)(6)) was functionally tested alongside a mock loop and known working test equipment at the service depot, and the motor was found to function as intended.Atypical events and issues with the motor were unable to be reproduced throughout all testing, even when the motor¿s cable was manipulated.The serviced and tested motor was returned to the customer site after passing all tests per procedure.No log files were provided.The root cause of the reported event was unable to be conclusively determined through this analysis.Review of the device history record for centrimag motor, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual section 4 "warnings and precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual section 12.1-"appendix i ¿ console alarms and alerts" contains a list of console alarms and alerts, including motor-related alarms, as well as appropriate operator response to these events.Centrimag motor ifu instructs the user to inspect the centrimag motor, cable, console connector, and locking mechanism for any damage prior to use.If any component is damaged, do not use the centrimag motor.This document states that if the unit does not operate according to the motor specifications or a console diagnostic error indicates a centrimag motor malfunction, it should be returned.Additionally, this document instructs the user to always have a spare centrimag motor and back-up equipment available.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
No further info was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
The product was removed from use.The vad coordinator suggested that there might be possibility that the pins were bent and this was a suspected reason that the centrimag motor was malfunctioning.

Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24561138
Report Number3003306248-2026-00140
Device Sequence Number8860677
Product Code KFM
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102956
Device Catalogue Number102956
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer03/09/2026
04/09/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/03/2026
04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown